Vol. 63, No. 2, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Embedding metric families

J. F. McClendon

Vol. 63 (1976), No. 2, 481–489

The embedding of a metric space in a Banach space plays an important role in metric space theory. In the present paper we consider the problem of embedding a metric family X D in a Banach family. We obtain results under various hypotheses: (1) X a metric fiber bundle, (2) X an extended metric family, and (3) X has the coarse topology for a family of local cross-sections.

In §1 the basic definitions are given and a result is proved for metric fiber bundles. In §2 some general conditions are given which suffice for embedding. §3 studies family metrics which are restrictions of continuous pseudometrics. §4 describes the topology of a metric family in terms of a given family of local sections. In §5 a Banach family is associated with a given map and in §6 this is used to embed a locally sectioned family. In §7 an example is described relating to the question of embedding in a product family and also applying the techniques of §6 in a different way.

Mathematical Subject Classification
Primary: 55F65, 55F65
Secondary: 55G40, 57A35
Received: 3 February 1975
Revised: 14 January 1976
Published: 1 April 1976
J. F. McClendon